Alert archive / Wisconsin / Winter Weather Advisories in 2017
Winter Weather Advisory 7, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Jan 29, 2017, 2:34 PM CST for 4 counties in Minnesota; 7 counties in Wisconsin. It took effect at Jan 30, 2017, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2017, 2:34 PM CST (20:34 UTC)
- In effect from
- Jan 30, 2017, 6:00 AM CST
- Expired
- Jan 30, 2017, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Twin Cities, MN
Counties Chisago County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 114 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968 WWUS43 KMPX 292034 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 234 PM CST SUN JAN 29 2017 ...ACCUMULATING SNOW RETURNS EARLY ON MONDAY... .A WINTER WEATHER ADVISORY HAS BEEN ISSUED FROM MONDAY MORNING THROUGH MONDAY EVENING FOR PORTIONS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE ADVISORY IS ALONG AND EAST OF A LINE FROM MILLE LACS LAKE TO CAMBRIDGE...NEW RICHMOND AND EAU CLAIRE. SNOW WILL BEGIN AROUND DAYBREAK IN EAST CENTRAL MINNESOTA AND QUICKLY SPREAD SOUTHEAST ACROSS WESTERN WISCONSIN. THE SNOW WILL THEN TAPER OFF MONDAY EVENING. TOTAL SNOWFALL WILL RANGE FROM 2 TO 5 INCHES IN THE ADVISORY AREA...WITH THE HIGH END AMOUNTS MOST LIKELY IN THE RICE LAKE...LADYSMITH AND CORNELL AREAS OF WEST CENTRAL WISCONSIN. MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES ON MONDAY AND ALLOW FOR SOME EXTRA TRAVEL TIME. MNZ044-045-300445- /O.NEW.KMPX.WW.Y.0007.170130T1200Z-170131T0300Z/ MILLE LACS-KANABEC- INCLUDING THE CITIES OF PRINCETON AND MORA 234 PM CST SUN JAN 29 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST MONDAY. * EXPECT SNOW TO DEVELOP AROUND 6 AM MONDAY AND THEN DIMINISH AROUND 9 PM MONDAY. * THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 6 AM AND NOON MONDAY. * TOTAL SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED. * LOOK FOR REDUCED VISIBILITIES AT TIMES. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ MNZ052-053-WIZ014>016-023-025-027-028-300445- /O.NEW.KMPX.WW.Y.0007.170130T1500Z-170131T0300Z/ ISANTI-CHISAGO-POLK-BARRON-RUSK-ST. CROIX-DUNN-CHIPPEWA- EAU CLAIRE- INCLUDING THE CITIES OF CAMBRIDGE, CENTER CITY, OSCEOLA, RICE LAKE, LADYSMITH, HUDSON, MENOMONIE, CHIPPEWA FALLS, AND EAU CLAIRE 234 PM CST SUN JAN 29 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST MONDAY. * EXPECT SNOW TO DEVELOP AROUND 9 AM MONDAY AND THEN DIMINISH AROUND 9 PM MONDAY. * THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN NOON AND 6 PM MONDAY. * TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. * LOOK FOR REDUCED VISIBILITIES AT TIMES. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE EVENING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$
5 follow-up statements
228 WWUS43 KMPX 300449 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1049 PM CST SUN JAN 29 2017 ...ACCUMULATING SNOW RETURNS EARLY ON MONDAY... .A WINTER WEATHER ADVISORY HAS BEEN ISSUED FROM MONDAY MORNING THROUGH MONDAY EVENING FOR PORTIONS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE ADVISORY IS ALONG AND EAST OF A LINE FROM MILLE LACS LAKE TO CAMBRIDGE...NEW RICHMOND AND EAU CLAIRE. SNOW WILL BEGIN AROUND DAYBREAK IN EAST CENTRAL MINNESOTA AND QUICKLY SPREAD SOUTHEAST ACROSS WESTERN WISCONSIN. THE SNOW WILL THEN TAPER OFF MONDAY EVENING. TOTAL SNOWFALL WILL RANGE FROM 2 TO 5 INCHES IN THE ADVISORY AREA...WITH THE HIGH END AMOUNTS MOST LIKELY IN THE RICE LAKE...LADYSMITH AND CORNELL AREAS OF WEST CENTRAL WISCONSIN. MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES ON MONDAY AND ALLOW FOR SOME EXTRA TRAVEL TIME. MNZ044-045-301300- /O.CON.KMPX.WW.Y.0007.170130T1200Z-170131T0300Z/ MILLE LACS-KANABEC- INCLUDING THE CITIES OF PRINCETON AND MORA 1049 PM CST SUN JAN 29 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST MONDAY... * EXPECT SNOW TO DEVELOP AROUND 6 AM MONDAY AND THEN DIMINISH AROUND 9 PM MONDAY. * THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 6 AM AND NOON MONDAY. * TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. * LOOK FOR REDUCED VISIBILITIES AT TIMES. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ MNZ052-053-WIZ014>016-023-025-027-028-301300- /O.CON.KMPX.WW.Y.0007.170130T1500Z-170131T0300Z/ ISANTI-CHISAGO-POLK-BARRON-RUSK-ST. CROIX-DUNN-CHIPPEWA- EAU CLAIRE- INCLUDING THE CITIES OF CAMBRIDGE, CENTER CITY, OSCEOLA, RICE LAKE, LADYSMITH, HUDSON, MENOMONIE, CHIPPEWA FALLS, AND EAU CLAIRE 1049 PM CST SUN JAN 29 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST MONDAY... * EXPECT SNOW TO DEVELOP AROUND 9 AM MONDAY AND THEN DIMINISH AROUND 9 PM MONDAY. * THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN NOON AND 6 PM MONDAY. * TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. * LOOK FOR REDUCED VISIBILITIES AT TIMES. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE EVENING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$
844 WWUS43 KMPX 300858 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 258 AM CST MON JAN 30 2017 ...ACCUMULATING SNOW RETURNS TODAY... .A WINTER WEATHER ADVISORY CONTINUES FROM THIS MORNING THROUGH MID EVENING FOR PORTIONS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE ADVISORY IS ALONG AND EAST OF A LINE FROM MILLE LACS LAKE TO CAMBRIDGE...NEW RICHMOND AND EAU CLAIRE. SNOW WILL BEGIN EARLY THIS MORNING IN EAST CENTRAL MINNESOTA AND QUICKLY SPREAD SOUTHEAST INTO WESTERN WISCONSIN. THE STEADIEST SNOW WILL TAPER OFF THIS EVENING. TOTAL SNOWFALL WILL RANGE FROM 3 TO 5 INCHES IN THE ADVISORY AREA...WITH THE HIGH END AMOUNTS LIKELY IN RUSK COUNTY. MNZ044-045-301700- /O.CON.KMPX.WW.Y.0007.170130T1200Z-170131T0300Z/ MILLE LACS-KANABEC- INCLUDING THE CITIES OF PRINCETON AND MORA 258 AM CST MON JAN 30 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM CST THIS EVENING... * EXPECT SNOW TO DEVELOP EARLY THIS MORNING AND THEN DIMINISH THIS EVENING. * THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 8 AM AND NOON. * TOTAL SNOW ACCUMULATIONS OF AROUND 3 INCHES ARE EXPECTED. * LOOK FOR REDUCED VISIBILITIES AT TIMES. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ MNZ052-053-WIZ014>016-023-025-027-028-301700- /O.CON.KMPX.WW.Y.0007.170130T1500Z-170131T0300Z/ ISANTI-CHISAGO-POLK-BARRON-RUSK-ST. CROIX-DUNN-CHIPPEWA- EAU CLAIRE- INCLUDING THE CITIES OF CAMBRIDGE, CENTER CITY, OSCEOLA, RICE LAKE, LADYSMITH, HUDSON, MENOMONIE, CHIPPEWA FALLS, AND EAU CLAIRE 258 AM CST MON JAN 30 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * EXPECT SNOW TO DEVELOP AROUND 9 AM AND THEN DIMINISH AROUND 9 PM. * THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 10 AM AND 6 PM. * TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. * LOOK FOR REDUCED VISIBILITIES AT TIMES. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE EVENING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ BORGHOFF
282 WWUS43 KMPX 301528 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 928 AM CST MON JAN 30 2017 ...ACCUMULATING SNOW CONTINUES... .A WINTER WEATHER ADVISORY CONTINUES THROUGH MID EVENING FOR PORTIONS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE ADVISORY IS ALONG AND EAST OF A LINE FROM MILLE LACS LAKE TO CAMBRIDGE...NEW RICHMOND AND EAU CLAIRE. THE STEADIEST SNOW WILL TAPER OFF THIS EVENING. TOTAL SNOWFALL WILL RANGE FROM 3 TO 5 INCHES IN THE ADVISORY AREA...WITH THE HIGH END AMOUNTS LIKELY IN RUSK COUNTY. MNZ044-045-052-053-WIZ014>016-023-025-027-028-302330- /O.CON.KMPX.WW.Y.0007.000000T0000Z-170131T0300Z/ MILLE LACS-KANABEC-ISANTI-CHISAGO-POLK-BARRON-RUSK-ST. CROIX-DUNN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF PRINCETON, MORA, CAMBRIDGE, CENTER CITY, OSCEOLA, RICE LAKE, LADYSMITH, HUDSON, MENOMONIE, CHIPPEWA FALLS, AND EAU CLAIRE 928 AM CST MON JAN 30 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * THE HEAVIEST SNOWFALL RATES WILL OCCUR FROM NOW TO 6 PM. * TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. * LOOK FOR REDUCED VISIBILITIES AT TIMES. * PLAN ON SNOW COVERED ROADS...INCLUDING DURING THE EVENING COMMUTE. SLOW DOWN AND LEAVE EXTRA SPACE BETWEEN YOU AND OTHER VEHICLES ON THE ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$
573 WWUS43 KMPX 301849 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1249 PM CST MON JAN 30 2017 ...ACCUMULATING SNOW SLOWLY DIMINISHING... .THE WINTER WEATHER ADVISORY FOR PORTIONS OF EAST CENTRAL MINNESOTA AND FOR WEST CENTRAL WISCONSIN WEST OF HIGHWAY 53 HAS BEEN CANCELLED AS SIGNIFICANT SNOW HAS PUSHED NORTH AND EAST OF THESE AREAS. HOWEVER...A WINTER WEATHER ADVISORY CONTINUES INTO THIS EVENING FOR AREAS OF WEST CENTRAL WISCONSIN ALONG AND EAST OF A LINE FROM RICE LAKE TO EAU CLAIRE. SNOW WILL CONTINUE INTO THIS EVENING...ESPECIALLY IN THE RICE LAKE...LADYSMITH AND CORNELL AREAS WITH TOTAL SNOW ACCUMULATIONS FROM 3 TO 5 INCHES. MNZ044-045-052-053-WIZ014-023-025-302000- /O.CAN.KMPX.WW.Y.0007.000000T0000Z-170131T0300Z/ MILLE LACS-KANABEC-ISANTI-CHISAGO-POLK-ST. CROIX-DUNN- INCLUDING THE CITIES OF PRINCETON, MORA, CAMBRIDGE, CENTER CITY, OSCEOLA, HUDSON, AND MENOMONIE 1249 PM CST MON JAN 30 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER WEATHER ADVISORY. THE THREAT FOR SIGNIFICANT ACCUMULATING SNOW HAS ENDED. $$ WIZ015-016-027-028-310300- /O.CON.KMPX.WW.Y.0007.000000T0000Z-170131T0300Z/ BARRON-RUSK-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF RICE LAKE, LADYSMITH, CHIPPEWA FALLS, AND EAU CLAIRE 1249 PM CST MON JAN 30 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * THE HEAVIEST SNOWFALL RATES WILL OCCUR FROM NOW TO 6 PM. * TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. * LOOK FOR REDUCED VISIBILITIES AT TIMES. * PLAN ON SNOW COVERED ROADS...INCLUDING DURING THE EVENING COMMUTE. SLOW DOWN AND LEAVE EXTRA SPACE BETWEEN YOU AND OTHER VEHICLES ON THE ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$
960 WWUS43 KMPX 302103 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 303 PM CST MON JAN 30 2017 ...ACCUMULATING SNOW DIMINISHING... .SNOW WILL CONTINUE TO DIMINISH LATE THIS AFTERNOON ACROSS WEST CENTRAL WISCONSIN...ALONG AND EAST OF A LINE FROM RICE LAKE TO EAU CLAIRE. WITH THE SNOW DIMINISHING SOONER...THE WINTER WEATHER ADVISORY FOR THIS AREA WILL EXPIRE AT 6 PM. THE MOST CONCENTRATED SNOW FOR THE REMAINDER OF THE AFTERNOON WILL BE IN THE RICE LAKE...LADYSMITH AND CORNELL AREAS. WIZ015-016-027-028-310000- /O.EXT.KMPX.WW.Y.0007.000000T0000Z-170131T0000Z/ BARRON-RUSK-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF RICE LAKE, LADYSMITH, CHIPPEWA FALLS, AND EAU CLAIRE 303 PM CST MON JAN 30 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * THE HEAVIEST SNOWFALL RATES WILL OCCUR FROM NOW TO 6 PM. * TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. * LOOK FOR REDUCED VISIBILITIES AT TIMES. * PLAN ON SNOW COVERED ROADS...INCLUDING DURING THE EVENING COMMUTE. SLOW DOWN AND LEAVE EXTRA SPACE BETWEEN YOU AND OTHER VEHICLES ON THE ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Jan 29, 12:08 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Jan 29, 12:08 PM CST, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1208 PM CST Sun Jan 29 2017 .SHORT TERM...(Today and tonight) Issued at 402 AM CST Sun Jan 29 2017 Extensive low level cloudiness should decrease gradually today as the trough heads east. A few flurries will remain possible early this morning, but there haven't been any reports so far. The clearing will be short lived, as mid and high level clouds begin overtaking the region this evening ahead of the clipper system for Monday. This should keep temperatures mild to the west where lows will drop only into the upper 20s. Clearing will persist over Wisconsin longer and there will be additional time to cool with the surface ridge overhead. Lows there should drop into the upper single digits before rising late. The snow looks to begin reaching central Minnesota very late tonight, or near dawn Monday, spreading southeast rapidly thereafter. .LONG TERM...(Monday through Saturday) Issued at 402 AM CST Sun Jan 29 2017 Main weather period of interest is Monday as a clipper system moves across the region and paints a strip of 3 to 6 inches of snow across northeast Minnesota into northern Wisconsin. Increased and also bumped up the timing of pops along and north of I-94, especially in western Wisconsin. Cooler air will follow in the wake of this system, with highs by the end of the week will be in the upper teens to low 20s which will is a couple degrees below normal for early February. Models are trending a bit quicker with the initial band of snow on Monday, so have sped up the timing of the pops to reflect that trend. Forecast soundings show deep saturation, so the P-type will depend on the surface temperatures, and expect a rain/snow mixture to the south, and all snow further northeast. Increased QPF amounts closer to the HiRes models, and in the end the snow amounts remain on track for about 2 to 4 inches in western Wisconsin. Further west winds will be strong, so increased them as well and have gusts near 35 mph Monday afternoon. Looking ahead, cooler weather will move across the region as northwest flow continues, only without the leeside warming that we saw the last few days. The end result is a fairly dry forecast with temperatures returning to near or slightly below normal by the end of the week. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1207 PM CST Sun Jan 29 2017 Dry air advecting in from the north has blown a large hole in the cloud cover across much of Minnesota today, with most of the area expected to see mostly clear skies for the remainder of the afternoon. The exceptions at this point have been EAU and RWF. Northwest winds will gradually diminish this aftn/eve as the surface gradient begins weakening. The main focus then turns to the weather coming in late tonight through tomorrow. A developing clipper system will bring snow to the area. An initial warm advection band of snow will develop overnight across northwestern MN and expand south as it slides eastward. The highest snow amounts will be from northern MN through northwest WI, but much of central MN and west central WI will still see accumulating snow. In our local area, EAU and RNH will get the most, but the deformation snow will come tomorrow aftn/eve. For this period, expect IFR and probably periods of LIFR possible tomorrow morning in western WI with a couple hour burst of moderate snowfall. KMSP...Skies have cleared with only a few clouds expected through the evening. Confidence has increased that the clipper system will bring snow to MSP beginning Monday morning. HiRes CAMS show best chance for IFR during the late morning and conditions improving into the afternoon. Light snow showers may linger into Tuesday morning with strong northwesterly flow late Monday into early Tuesday. /OUTLOOK FOR KMSP/ MON Night...MVFR -SN. Winds SW bcmg NW 10G20 kts. TUE...MVFR. -SN. Winds NW 12G25 kts. WEN...VFR. Winds NW 10G25 kts. THU...VFR. Winds NW 10G20 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...BORGHOFF LONG TERM...JRB AVIATION...AMK
Hazardous weather outlook, Jan 29, 1:07 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 107 PM CST SUN JAN 29 2017 MNZ042>045-049>053-059>063-068>070-078-WIZ014>016-023>028-300900- TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT- DAKOTA-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- 107 PM CST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW WILL FALL ALONG AND NORTH OF I-94 ON MONDAY. TWO TO 4 INCHES IS EXPECTED TO THE NORTH AND EAST OF THE TWIN CITIES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041-047-048-054>058-064>067-073>077-082>085-091>093-300900- DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN- NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN- 107 PM CST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND GUSTS NEAR 35 MPH ARE POSSIBLE IN WESTERN AND SOUTHERN MINNESOTA ON MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Winter Weather Advisories in Wisconsin, 2017Winter Weather Advisories in Minnesota, 2017Every winter weather advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.